Sprue-Like Enteropathy

Sprue-Like Enteropathy

SprueLike-Enteropathy-Benicar-olmesartanSprue-like enteropathy is a form of intestinal problems that includes symptoms of severe, chronic diarrhea with substantial weight loss. The severity of these symptoms sometimes requires hospitalization. The enteropathy has been linked to taking the drug Benicar ( olmesartan) and may develop months to years after starting the drug. If patients taking Benicar ( olmesartan ) develop these symptoms and no other cause is found, the drug should be discontinued, and therapy with another antihypertensive started. The discontinuation of Benicar ( olmesartan ) has resulted in clinical improvement of sprue-like enteropathy symptoms in all patients.
View Our Benicar Weight Loss Page
[ http://www.adverseevents.com/monitor/2013/07/03/fda-warns-that-blood-pressure-drug-olmesartan-can-cause-intestinal-problems-known-as-sprue-like-enteropathy/ ]
[ http://www.ncbi.nlm.nih.gov/pubmed/22728033 ]

The FDA, ( U.S. Food and Drug Administration ) is warning that the blood pressure drug olmesartan medoxomil (marketed as Benicar, Benicar HCT, Azor, Tribenzor, and generics) can cause intestinal problems known as sprue-like enteropathy. FDA has approved changes to the labels of these drugs to include this concern.
[ http://www.fda.gov/Drugs/DrugSafety/ucm359477.htm ]
[ http://www.fda.gov/Safety/MedWatch/SafetyInformation/SafetyAlertsforHumanMedicalProducts/ucm359528.htm ]

http://www.hindawi.com/crim/gm/2013/618071/